Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had heart attack. Put on simvastatin. Having leg and muscle cramps. On cestorl. Safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
I had a heart attack and recd two stents. Then I was put on Simvastatin and started havng terrible leg cramps and muscle ackes. The cardiologist took we off stimvastatin and put me on cestorl I just noticed that Crestorl has statin in its namesl
Is it ok to take if I cant take statins
Posted Mon, 11 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Yogesh D 28 minutes later
Brief Answer:
Crestor is a statin but maybe taken.

Detailed Answer:
Hello Mrs. XXXXX,

I am doing good, thank you., I hope you too are doing great.

I was intimated by the customer care team of XXXXXXX that you responded to the mail sent to you. And you had asked this question there, hence the customercare team has created this query for you. In future you may visit my profile directly and post your question directly to me.

Now coming to your question about Simuvastatin and crestor (Rosuvastatin). Both belong to the same category of statins, Rosuvastatin is the newer among the two.

Both have similar side-effects, but that does not mean all individuals will experience the side-effects with all the statins, it is quite possible that you could tolerate Rosuvastatin whereas not Simuvastatin.

And also, the side-effects will generally stop after a period of time.

You may try this for a few days and see if you can tolerate this better than the previous, if you can not tolerate then you may stop this medicines after consulting with your cardiologist.

In your case, the statins may be a necessity to reduce the cholesterol levels, I would not be able to comment on that unless I have your complete medical history and the blood works of at least a few years.

I sincerely hope I have addressed your query adequately and will be delighted to answer your further queries if any.

Wishing you good health and good luck.

Warm regards,
Dr. Yogesh.
You can click the above link to visit my profile directly.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor